MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. WAVELINQ 4FR P; ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE

CLEARSTREAM TECHNOLOGIES LTD. WAVELINQ 4FR P; ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE
Catalog Number WQ4300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through the results of a clinical trial ((b)(4)) that six months post-endovascular arteriovenous fistula creation using the wavelinq 4fr p, the endovascular arteriovenous fistula was allegedly found to be not matured within six months of index procedure, by physical assessment.Reportedly, fifty-six days after the study procedure, a second stage procedure was performed using balloon assisted maturation and embolization coil on ulnar artery to support maturation of the arterialized vein segments.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial (b)(4) that six months post-endovascular arteriovenous fistula creation using the wavelinq 4fr p, the endovascular arteriovenous fistula was allegedly found to be not matured within six months of index procedure, by physical assessment.Reportedly, fifty-six days after the study procedure, a second stage procedure was performed using balloon assisted maturation and embolization coil on ulnar artery to support maturation of the arterialized vein segments.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H11: manufacturing review: a complaint history review was performed.This is the first complaint reported for this product/lot number combination.However, the device history records were reviewed and there was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the wavelinq device was not available for return.However, two of the eight complaints were unconfirmed for the electrode break and failure to cut issues.The root cause for the reported failure to mature issue could not be determined based upon the available information received from the field communications.Labeling review: the instruction for use for this lifestream device was reviewed and the following sections are applicable.Indications the wavelinq endoavf system is indicated for the creation of an arteriovenous fistula avf using concomitant ulnar artery and ulnar vein or concomitant radial artery and radial vein in patients with minimum artery and vein diameters of 20 mm at the fistula creation site who have chronic kidney disease and need hemodialysis.Contraindications target vessels 2mm in diameter.Warnings: 1 the wavelinq endoavf system is only to be used with the approved components specified above do not attempt to substitute nonapproved devices or use any component of this system with any other medical device system use of the system with other components may interfere with proper functioning of the device 2 the wavelinq catheters are single use devices do not resterilize or reuse either catheter potential hazards of reuse include infection device mechanical failure or electrical failure potentially resulting in serious injury or death 3 the wavelinq endoavf system should not be used in patients who have known central venous stenosis or upper extremity venous occlusion on the same side as the planned avf creation.4 the wavelinq endoavf system should not be used in patients who have a known allergy or reaction to any drugsfluids used in this procedure.6 the safety and performance of the device via arterial wrist access has not been fully established the incidence of vessel stenosis or occlusion that occurs in the radial and ulnar arteries after arterial wrist access has not been evaluated.7 do not use the device to create an endoavf using arterial access via the radial or ulnar artery the endoavf should only be created using brachial artery access 15 do not use closure devices not indicated to close the artery used for access 16 ensure the patients arm is restrained to minimize movement during device activation potential hazards of patient arm movement during activation are hematoma or pseudoaneurysm near the fistula site.17 the puncture site should be closed and hemostasis should be achieved by manual compression per the instructions below use of closure devices with the wavelinq endoavf system may be associated with an increased risk of access site complications 18 the wavelinq endoavf system has only been evaluated for the creation of an avf between the ulnar artery and concomitant ulnar vein and between the radial artery and concomitant radial vein in the clinical studies described below.19 refer to the latest national kidney foundation kidney disease outcomes quality initiative nkf kdoqi guidelines for recommendations and considerations for av access creation in patients on or requiring hemodialysis for patients expected to have prolonged durations on hemodialysis a distal to proximal approach to avf creation provides the best opportunity to preserve vessels for future vascular access sites following the individual patient eskd lifeplan.Cautions 1 only physicians trained and experienced in endovascular techniques who have received appropriate training with the device should use the device endovascular technique training and experience should include ultrasound vessel access in the arm guidewire navigation radiographic imaging placement of vascular embolization devices including embolization coils and access hemostasis.2 adhere to universal precautions when utilizing the device.Precautions 1 care should be taken to avoid the presence of fluid on the esu.2 care should be taken during handling of the arterial and venous catheters in patients with implantable cardiac defibrillators or cardiac pacemakers to keep the distal 3 inches of the catheters at least 2 inches from the implanted defibrillator or pacemaker.3 care should be taken to avoid attempting fistula creation in a heavily calcified location of a vessel as fistula may not be adequately formed.4 if the device does not perform properly during the creation of the endovascular fistula it is possible that a fistula will not be created or there may be some vessel injury.6 some patients who have veins deeper than 6mm may require superficialization preplanned vessel superficialization is acceptable and not considered an additional intervention for fistula maturation per kdoqi clinical practice guideline for vascular access 2018.7 ensure the patient has adequate collateral blood flow to the hand before use of the device.8 prior to the procedure ensure that the access location access vessels and target avf location are of appropriate size to account.For the devices during use oversizing the device to the access vessel may increase risk of vessel injury which may result in stenosis andor occlusion vessel injury may impact future dialysis access options andor the ability to perform future endovascular procedures from the target access vessels users should consider the potential risk of distal arterial stenosis andor occlusion on end stage renal disease patients when selecting vascular access sites for the procedure.9 adjunctive procedures are expected to be required at the time of the index procedure to increase and direct blood flow into the avf target outflow vein to assist maturation care should be taken to proactively plan for any adjunctive procedures such as embolization coil placement when using the device.12 avoid using alcohol antiseptic solutions or other solvents to pretreat the device because this may cause unpredictable changes in the coating which could affect the device safety and performance.Potential adverse events the known potential risks related to the wavelinq endoavf system and procedure a standard avf and endovascular procedures may include but are not limited to aborted or longer procedure additional procedures bleeding hematoma or hemorrhage bruising burns death electrocution embolism failure to mature fever increased risk of congestive heart failure infection numbness tingling andor coolness occlusionstenosis problem due to sedation or anesthesia pseudoaneurysm aneurysm sepsis steal syndrome or ischemia swelling irritation or pain thrombosis toxic or allergic reaction venous hypertension arm swelling vessel nerve or avf damage or rupture wound problem.Storage store the wavelinq endoavf system in a cool dark dry place do not expose to organic solvents ionizing radiation or ultraviolet light.Instructions for use once the wavelinq catheters are removed from their packaging ensure all subsequent procedures are performed in a sterile field.Inspection prior to use 1 before removing the wavelinq endoavf system from its packaging carefully inspect the packaging for any evidence of damage if there is evidence of damage do not use the wavelinq endoavf system.Equipment setup 2 the procedure should be performed in an angiography room and carried out under xray control.3 patient preparation and sterile precautions should be the same as for any percutaneous transcatheter procedure the medication is decided by the physician including anesthesia and precautions to reduce pain clotting and vasospasm during the procedure according to latest scientific guidelines and with respect to the individual patient.4 place esu on a flat secure surface located near operative field making sure that the ground pad and electrosurgical pencil cabling have sufficient length to be connected during subsequent procedural steps.5 turn on esu ensure the cut t mode is illuminated the power setting led display reads 60 w and the maximum activation time of 07 sec is set in the time led display.6 place ground pad on patient following standard guidelines for electrosurgical patient grounding and insert ground pad plug into esu confirm indicator light changes from red to green ensuring appropriate patient contact.7 turn off esu until ready for energy delivery in order to prevent inadvertent activation.Wavelinq endoavf system procedure vascular access 8 identify the vascular access location during preprocedure planning the arterial and venous access location may include upper arm access brachial arteryvein or venous wrist access ulnar vein or radial vein.9 prepare the vascular access location with sterile preparation per hospital protocol.10 administer anesthesia or conscious sedation per hospital protocol.11 secure the patients procedure arm in a restraint to prevent arm movement.12 use tourniquet or blood pressure cuff to facilitate vessel access as required per standard protocol.13 under ultrasound guidance gain percutaneous access to target vein with a puncture needle devices can be introduced from an upper arm access brachial vein for the parallel configuration or from venous wrist access ulnar vein or radial vein for the antiparallel configuration.14 introduce a guidewire into the vein through the needle and advance an adequate length to facilitate introducer sheath insertion.A microintroducer sheath may be used to first confirm intraluminal position of guidewire.15 insert a 5 fr sheath into the vein over the guidewire.16 inject contrast media and perform a venogram to assess appropriateness of vessel anatomy for procedure limit the dose of contrast depending on the patients residual renal function alternate contrast methods may be used at the discretion of physician.17 under ultrasound guidance gain access to the brachial artery with a puncture needle and introduce a guidewire.18 insert a 5 fr sheath into the artery over the guidewire using physician discretion administer anticoagulant and vasodilator intravenously.19 insert a 0014 guidewire into the artery and deliver to the target avf creation site.20 insert a 0014 guidewire into the vein and deliver to the target avf creation site.21 orient fluoroscope perpendicular to the target artery and vein using guidewires ultrasound or contrast as guidance.22 remove tourniquet or blood pressure cuff if applied.Preparation of the catheters 23 carefully inspect the wavelinq endoavf system pouch for any evidence of damage to the sterile barrier if there is evidence of damage do not use the wavelinq endoavf system.24 after inspection of the pouch carefully peel open the pouch and transfer the sterile wavelinq endoavf system to sterile field using standard transfer precautions.Avf creation 25 remove the arterial catheter from the packing card and inspect for damage evaluate the distal end of the catheter if it is suspected that the sterility or performance of the catheter has been compromised the catheters should not be used.26 advance the arterial catheter over the 0014 wire and insert through the arterial sheath taking care not to kink the distal magnet arrays under fluoroscopic guidance advance the catheter to the target avf location.27 rotate the arterial catheter until the illumination of the rotational indicator is maximized and the concave surface of the backstop is pointed at the venous wire see figure 1 for catheter crosssection.28 remove the venous catheter from the packing card a removing the plug and cable bundle from the card tabs.B unclip the venous handle and then slide the catheter out of its containment tube refer to image of wavelinq endoavf system catheters and packaging in device description section above do not remove the yellow hemostasis valve crosser.29 inspect the venous catheter for damage if it is suspected that the sterility or performance of the catheter has been compromised the catheter should not be used.30 the hydrophilic coating on the catheters does not need to be hydrated or wiped prior to use.31 advance the venous catheter over the 0014 wire until the yellow hemostasis valve crosser encounters the hemostasis valve of the introducer sheath grasp and insert the yellow hemostasis valve crosser through the hemostasis valve until it stops in the sheath hub grasp the proximal end of the yellow valve crosser and advance the catheter simultaneously through the yellow crosser and the sheath fluoroscopically inspect the electrode after venous catheter insertion to confirm proper electrode form if the electrode appears deformed gently remove venous catheter and inspect if upon direct visual inspection the electrode appears damaged replace the venous catheter if venous catheter is removed and requires reinsertion reposition the yellow valve crosser over the electrode prior to advancing through the hemostasis valve.32 under fluoroscopic guidance advance the venous catheter towards the target location until the distal magnets of the venous catheter begin to engage the first proximal magnets of the arterial catheter in this location pause to rotate the venous catheter until the illumination of the rotational indicator is maximized and the arc of the electrode is pointed at the arterial catheter adjust the arterial catheter as needed to confirm that catheters are aligned and prepared for venous catheter advancement advance the venous catheter until the arc of the electrode is congruent with concave surface of the arterial backstop electrode should appear compressed confirm that the distal rotational indicators appear aligned and rotationally similar.33 rotate the fluoroscope to visualize the maximum tissue thickness distance between arterial and venous catheters confirm that the tissue thickness adjacent to the electrode housing is no greater than the width of the magnet array which is 1mm if tissue thickness appears greater adjust catheter position to a thinner tissue segment.34 with catheters in confirmed activation position remove cable tie and connect venous catheter plug pin to electrosurgical pencil after removing preassembled insert fully insert the venous catheter plug pin until there is no metallic surface exposed.35 pass the electrosurgical pencil and 3 prong universal connector out of the sterile field and connect it to esus monopolar 1 receiver.36 retract or remove both 0014 guidewires from the catheter activation zone no guidewires should be present between the proximal and distal magnet zones during activation.37 ensure tourniquet has been removed if applied.38 do not allow catheters to move in order to minimize chance of misalignment.39 using fluoroscopy verify final catheter and electrode position before energy delivery.40 hold patients procedure arm with firm pressure to minimize arm flexion and rotation during energy delivery.41 turn on esu and again ensure the cut t mode is illuminated the power setting led display reads 60 w and the maximum activation time of 07 sec is set in the time led display.42 while imaging with fluoroscopy deliver rf energy by firmly pressing and holding the yellow cut switch on the electrosurgical pencil until the audible esu activation tone stops the electrode should visibly advance and touch the arterial backstop if electrode does not contact backstop an additional activation may be administered under the condition that the catheters have not been moved from their original position do not activate the device more than 3 times.43 remove the venous catheter remove the arterial catheter.44 perform arteriogram via the arterial sheath to confirm avf creation alternate contrast methods may be used at the discretion of physician.45 embolization of a brachial vein is recommended at this stage of the procedure to redirect blood flow to the superficial veins and support maturation of the desired target cannulation area embolization is recommended during the index procedure for patients who have more than one brachial vein where a brachial vein is observed to have significant outflow from the avf embolization may not be needed in cases where the brachial vein outflow from the avf is minimal follow manufacturer use and sizing recommendations per embolization device instructions for use brachial vein embolization could occur in previous steps depending on patient anatomy and physician discretion.46 remove the arterial sheath and venous sheath and achieve puncture site hemostasis using manual compression the arterial access site should provide a bony backstop the humerus bone to aid in compression the operator should hold manual compression using pressure from the handfingers directly over the puncture site and maintain pressure for at least 20 minutes hemostasis at access sites should be verified with ultrasound.D4 (unique identifier (udi) #), g3, h6 (component, method) section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
WAVELINQ 4FR P
Common Device Name
ENDOVASCULAR ARTERIOVENOUS FISTULA DEVICE
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI  N A
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23895590
Report Number9616666-2025-00316
Device Sequence Number4539249
Product Code PQK
UDI-Device Identifier00801741189104
UDI-Public(01)00801741189104(11)240926(17)260831(10)CMJW0300
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192239
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue NumberWQ4300
Device Lot NumberCMJW0300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/13/2026
Initial Report FDA Received Date12/26/2025
Supplement Report FDA Received Date01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight125 KG
Patient EthnicityNon Hispanic
Patient RaceWhite